Tennessee, 2011Damaging Winds in Tennessee, June 27, 2011
June 27, 2011 · NWS MRX · 3 events in 3 counties and zones
Isolated thunderstorms developed along a boundary during the afternoon and evening hours. A few produced damaging thunderstorm wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed along a boundary during the afternoon and evening hours. A few produced damaging thunderstorm wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 27, 1:35 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 27, 1:35 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
235 PM EDT MON JUN 27 2011
.SHORT TERM...(TONIGHT AND TUESDAY)...MODELS GENERALLY AGREE IN THEIR
DEPICTION OF A UPPER-LEVEL SHORT WAVE AND ASSOCIATED SURFACE COLD
FRONT APPROACHING THE SOUTHERN APPALACHIAN REGION ON TUESDAY. THERE
ARE STILL SOME DISAGREEMENTS ON TIMING HOWEVER...WITH THE NAM
SOMEWHAT FASTER THAN THE GFS. HAVE TENDED TO FAVOR THE NAM TIMING
WHICH DEPICTS THE BEST POPS GENERALLY IN THE MORNING WITH THE PRECIP
EXITING OUR CWA BY AFTERNOON. ALSO TENDED TO FAVOR COOLER MET
GUIDANCE TEMPS FOR TOMORROW.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...
A COLD FRONT WILL BE PUSHING INTO OUR NORTHERN COUNTIES TUESDAY
EVENING...AND SHOULD BE NEAR OUR SOUTHERN BORDER BY 12Z WED.
SCATTERED SHOWERS AND THUNDERSTORMS IN THE EVENING SHOULD TAPER OFF
AS THE FRONT MOVES SOUTHWARD. WEDNESDAY SHOULD BE A DRY AND
COMFORTABLE DAY AS LOWER DEWPOINTS IN THE 50S FILTER INTO THE AREA.
ALOFT...A STRONG RIDGE OVER THE PLAINS WILL BUILD EAST...AND KEEP
THE REGION DRY THROUGH SATURDAY. TEMPERATURES WILL TREND WARMER EACH
DAY AS THE RIDGE ALOFT STRENGTHENS.
ON SUNDAY THE UPPER RIDGE RETROGRADES SLIGHTLY...ALLOWING REMNANTS
OF UPSTREAM CONVECTIVE SYSTEMS TO APPROACH OUR AREA IN THE NW FLOW.
A PATTERN OF A PLAINS RIDGE AND AN EAST COAST TROUGH CONTINUES
THROUGH MONDAY. THE FINER DETAILS OF MCS DEVELOPMENT ARE SKETCHY AT
THIS POINT...SO WILL CARRY A SLIGHT CHANCE POP FOR SUNDAY THROUGH
MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 72 89 70 91 64 / 20 50 30 10 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 85 68 88 62 / 30 50 30 10 0
OAK RIDGE, TN 72 86 67 88 62 / 40 50 30 10 0
TRI CITIES AIRPORT, TN 67 85 62 85 56 / 40 60 20 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
LCM/DGS
Hazardous weather outlook, Jun 27, 4:09 AM EST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
509 AM EDT MON JUN 27 2011
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-280915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
509 AM EDT MON JUN 27 2011 /409 AM CDT MON JUN 27 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
A WARM FRONT OVER THE SOUTHERN APPALACHIAN REGION WILL HELP TO
TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING...WITH A FEW STORMS POSSIBLY BECOMING STRONG TO SEVERE WITH
DAMAGING WINDS AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ON TUESDAY...A COLD FRONT WILL MOVE ACROSS THE TENNESSEE RIVER
VALLEY...TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF
THESE STORMS COULD BECOME SEVERE...BRINGING THE POSSIBILITY OF
DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND
THEN AGAIN ON TUESDAY.
In the hours before
Special weather statement, Jun 27, 3:31 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
431 PM EDT MON JUN 27 2011
TNZ012-013-035-036-272130-
ANDERSON TN-CAMPBELL TN-MORGAN TN-SCOTT TN-
431 PM EDT MON JUN 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...CAMPBELL...ANDERSON AND
SCOTT COUNTIES UNTIL 530 PM EDT...
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR ONEIDA TO NEAR
WARTBURG...WHICH WERE MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH THESE STORMS.
IN ADDITION TO SMALL HAIL AND GUSTY WINDS...OCCASIONAL CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
DMG
Special weather statement, Jun 27, 3:38 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
438 PM EDT MON JUN 27 2011
TNZ083>087-100>102-272130-
BRADLEY TN-EAST POLK TN-MCMINN TN-MEIGS TN-NORTHWEST MONROE TN-RHEA
TN-SOUTHEAST MONROE TN-WEST POLK TN-
438 PM EDT MON JUN 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR POLK...MONROE...MEIGS...MCMINN...
BRADLEY AND RHEA COUNTIES UNTIL 530 PM EDT...
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR DAYTON TO NEAR
CLEVELAND...WHICH WERE MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH THESE STORMS.
IN ADDITION TO SMALL HAIL AND GUSTY WINDS...OCCASIONAL CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
DMG
Special weather statement, Jun 27, 3:53 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
453 PM EDT MON JUN 27 2011
TNZ067-272145-
ROANE TN-
453 PM EDT MON JUN 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR ROANE COUNTY UNTIL 545 PM EDT...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF ROCKWOOD...WHICH WAS MOVING EAST
AT 25 MPH.
WIND GUSTS UP TO 40 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH THIS STORM.
IN ADDITION TO SMALL HAIL AND GUSTY WINDS...OCCASIONAL CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
DMG
Thunderstorm Wind, Campbell
- When
- June 27, 4:00 PM EST to 4:10 PM EST
- Where
- Campbell County, La Follette
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 36.380, -84.130
Highway department personnel reported several trees downed on Demory Road by thunderstorm wind in La Follette.
Thunderstorm Wind, Roane
- When
- June 27, 4:10 PM EST to 4:20 PM EST
- Where
- Roane County, Harriman
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.930, -84.550
Law enforcement personnel reported a few trees downed by thunderstorm wind in Harriman.
Thunderstorm Wind, Claiborne
- When
- June 27, 4:55 PM EST to 5:05 PM EST
- Where
- Claiborne County, 7 mi NW of Sand Lick
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 36.472, -83.759
Law enforcement personnel reported numerous trees downed by thunderstorm wind countywide.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Ohio, June 27, 2011$95,000 · EF1 · 4 events
- Damaging Winds and Lightning Strike in North Carolina, June 27, 2011$150,000 · 55 kt wind · 8 events
- Hail and Damaging Wind in Georgia, June 27, 2011$160,000 · 1 in hail · 4 events
- Damaging Winds in Indiana, June 27, 2011$140,000 · 78 kt wind · 3 events
- Damaging Winds and Lightning Strike in Kentucky, June 27, 2011$86,000 · 56 kt wind · 8 events
- Damaging Wind in Missouri, June 27, 2011$30,000 · 56 kt wind · 1 event
- Damaging Winds in Texas, June 27 to 28, 2011$20,000 · 60 kt wind · 8 events
- Flash Flooding and Damaging Winds in Minnesota, June 27, 201150 kt wind · 17 events
- Damaging Winds in Kentucky, June 27, 2011$18,000 · 52 kt wind · 4 events
- Damaging Wind in Virginia, June 27, 2011$20,000 · 55 kt wind · 1 event
- Damaging Winds in Illinois, June 27, 2011$18,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in New Mexico, June 27, 2011$15,000 · 61 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 316587, 316592, 316596.